Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 27, 2014, 2:53 AM CDT for 10 counties in Texas. It took effect at Mar 27, 2014, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 2:53 AM CDT (07:53 UTC)
- In effect from
- Mar 27, 2014, 12:00 PM CDT
- Expired
- Mar 27, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 5 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
992 WWUS84 KAMA 270753 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 253 AM CDT THU MAR 27 2014 TXZ001-270900- /O.CAN.KAMA.FW.A.0006.140327T1500Z-140328T0400Z/ DALLAM- 253 AM CDT THU MAR 27 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST HALF OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ006-007-011>013-016>020-272100- /O.UPG.KAMA.FW.A.0006.140327T1500Z-140328T0400Z/ /O.NEW.KAMA.FW.W.0008.140327T1700Z-140328T0200Z/ HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 253 AM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...OLDHAM...POTTER... CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST AT 20 TO 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...LATE MORNING THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) JACKSON
2 follow-up statements
876 WWUS84 KAMA 272053 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT THU MAR 27 2014 TXZ006-007-011>013-016>020-280200- /O.CON.KAMA.FW.W.0008.000000T0000Z-140328T0200Z/ HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 353 PM CDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...OLDHAM...POTTER... CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST AT 20 TO 25 MPH...BECOMING NORTH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
463 WWUS84 KAMA 280153 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 853 PM CDT THU MAR 27 2014 TXZ006-007-011>013-016>020-280300- /O.EXP.KAMA.FW.W.0008.000000T0000Z-140328T0200Z/ HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 853 PM CDT THU MAR 27 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... THE 20 FOOT WINDS HAVE DECREASED BELOW 20 MPH ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE AND RELATIVE HUMIDITIES ARE GRADUALLY INCREASING TO AROUND 15 PERCENT OR HIGHER THIS EVENING. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM CDT. $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 11:19 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 26, 11:19 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT WED MAR 26 2014
.AVIATION...
06Z TAF CYCLE
AN UPPER TROUGH WILL MOVE ACROSS THE PANHANDLES THURSDAY MORNING WITH
VFR CONDITIONS EXPECTED THROUGH 06Z FRIDAY. SOUTH AND SOUTHWEST WINDS
15 TO 25 KNOTS WITH HIGHER GUSTS TONIGHT WILL INCREASE AND BECOME
WEST AND NORTHWEST BETWEEN 12Z AND 15Z THURSDAY 20 TO 30 KNOTS WITH
GUSTS AROUND 35 KNOTS OR SO. NORTHWEST AND NORTH WINDS WILL DIMINISH
AFTER 20Z THURSDAY BY 20Z TO 23Z THURSDAY...AND THEN NORTH AND
NORTHEAST 5 TO 10 KNOTS AFTER 01Z FRIDAY.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 638 PM CDT WED MAR 26 2014/
AVIATION...
00Z TAF CYCLE
AN UPPER TROUGH WILL MOVE ACROSS THE CENTRAL AND SOUTHERN ROCKIES
TONIGHT AND THEN MOVE ACROSS THE PANHANDLES BY 00Z FRIDAY. SOUTH AND
SOUTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS AROUND 35 KNOTS OR SO WILL
BECOME WESTERLY AND NORTHWESTERLY AFTER 08Z TO 10Z THURSDAY...AND
THEN BECOME NORTHERLY AND NORTHEASTERLY AFTER 19Z TO 21Z THURSDAY AND
DIMINISH TO AROUND 10 TO 20 KNOTS. VFR CONDITIONS WILL CONTINUE.
SCHNEIDER
PREV DISCUSSION... /ISSUED 253 PM CDT WED MAR 26 2014/
DISCUSSION...
ONE UPPER LEVEL SHORT WAVE TROUGH IS LEAVING THE AREA.
MEANWHILE...SEVERAL MORE FAST MOVING SHORT WAVE TROUGHS WILL
TRAVERSE THE CENTRAL HIGH PLAINS THROUGH MUCH OF THIS FORECAST.
THESE SHORT WAVE TROUGHS WILL BE DRY AND WIND PRODUCERS FOR US.
WE WILL BE WATCHING OUR NORTHWEST COUNTIES LATE THIS AFTERNOON
AND TONIGHT AS SOME HIGH BASED SHOWERS MAY TRY TO MOVE INTO THIS
AREA FROM THE MOUNTAINS. WILL WAIT UNTIL THE LAST SECOND TO
DECIDE ON WHETHER TO PUT POPS IN THIS AREA OR NOT. THIS WILL BE
THE LAST RAIN CHANCE FOR THIS FORECAST.
A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE OKLAHOMA PANHANDLE
AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE ON THURSDAY BEHIND THE
NEXT SHORT WAVE TROUGH. WINDS WILL DECREASE BEHIND THIS FRONT
THURSDAY AFTERNOON...BUT THEY SHOULD STAY UP IN THE 25 TO 30 MPH
RANGE AHEAD OF IT ACROSS ABOUT THE SOUTHWEST HALF OF THE TEXAS
PANHANDLE.
THE AIR BEHIND EACH ONE OF THESE COLD FRONTS THROUGH EARLY NEXT
WEEK WILL BE ORIGINATING FROM THE EASTERN PACIFIC...SO DO NOT
EXPECT MUCH OF A COOL DOWN BEHIND THE FRONTS.
FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR ABOUT THE SOUTHWEST HALF OF
THE TEXAS PANHANDLE FOR THURSDAY. THE 20 FOOT WINDS SHOULD STAY
ABOVE 20 MPH AHEAD OF A COLD FRONT MOVING SOUTH WARD. IF THIS
FRONT MOVES QUICKER TO THE SOUTH THEN CRITICAL FIRE WEATHER
CONDITIONS MAY NOT DEVELOP. THE RAINFALL FROM TODAY MAY HELP SOME
TO SUPPRESS THE FIRE POTENTIAL...BUT THE GRASSES WILL NOT TAKE
LONG TO DRY OUT.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN
SATURDAY AND SUNDAY AS WINDS INCREASE AND RELATIVE HUMIDITIES
DECREASE.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...HARTLEY...
MOORE...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
11Hazardous weather outlook, Mar 26, 10:05 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1005 PM CDT WED MAR 26 2014 OKZ001>003-TXZ001>020-271100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1005 PM CDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS THE SOUTHERN AND WESTERN TEXAS PANHANDLE DUE TO WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AND SUNDAY ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING...THURSDAY ...SATURDAY...AND SUNDAY. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:10 AM CDT | Blowing Dust Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 6 more | 5 hr |
| Mar 27, 9:10 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 6 more | 5 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.